MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL ARTERIAL CAN.22FR FLANGE WLL; PUREFLEX ARTERIAL CANNULAE

SORIN GROUP ITALIA SRL ARTERIAL CAN.22FR FLANGE WLL; PUREFLEX ARTERIAL CANNULAE
Model Number RA22-2BB BENT FLANGE TIP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Sorin group italia manufactures the pureflex® arterial cannula ra22-2bb bent flange tip.The incident occurred in poland.The involved cannula is not available for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report that, at the end of a procedure, the body of the cannula was severely damaged.There is no report of any patient injury.According to the surgeon they used the same clamps as usual.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
The dhr review highlighted that the lot whose claimed product belong to was released as conform according to specifications.An exhaustive photo was provided as evidence of the defect, showing a failure of the cannula body material near the clamping area.The complaints' review performed was able to identify no other similar issue on the product part number ra2x-xxx in the 3 years.Thus, the event is isolated.Considering that the lot involved was (b)(4) units distributed worldwide, and no other similar event was recorded either on the affected lot or on the affected code in the last three years, a manufacturing failure of the cannula can be resonably ruled out.However, considering that the defect occurred at the end of the procedure, it cannot be excluded that the material deteriorated progressively during use most likely because of inadvertidely initial rough handling of user.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
ARTERIAL CAN.22FR FLANGE WLL
Common Device Name
PUREFLEX ARTERIAL CANNULAE
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15985132
Report Number9680841-2022-00060
Device Sequence Number14974724
Product Code DWF
UDI-Device Identifier08033178017053
UDI-Public(01)08033178017053(17)250920(10)2209210105(11)220921(240)RA22-2BB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model NumberRA22-2BB BENT FLANGE TIP
Device Catalogue NumberRA22-2BB
Device Lot Number2209210105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown